MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH VERSAPOINT II BIPOLAR ELECTRODE RESECTOSCOPIC - 4.0 MM ANGLED LOOP, RESECTING; WA47787A

OLYMPUS WINTER & IBE GMBH VERSAPOINT II BIPOLAR ELECTRODE RESECTOSCOPIC - 4.0 MM ANGLED LOOP, RESECTING; WA47787A
Model Number WA47787A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Unspecified Infection (1930); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the during a gynecological procedure-hysteroscopic endoscopy for myoma, the electrode was loosened and detached that fell into the patient's uterine cavity.Reportedly, the sling did not slide into the trocar and liquid supply stopped during combustion.The gynecologist could not find the part of device inside patient and thus scoped the patient (without a sleeve into the vaginal cavity) and searched for the device without any success, wherein there was no flow.Also, an x-ray was undertaken, the sling was visible inside the uterine cavity.The procedure was delayed by 20 minutes and no additional anesthesia was required.A week later, the patient came in for an outpatient hysteroscopy for retrieval of device.Reportedly the patient developed uterine infection on (b)(6) 2024, and patient had fever, the c-reactive protein was elevated, blood and body fluids were cultured.Cultures were negative, and patient had low abdominal pain.Infection was confirmed and patient received the following treatment.(b)(6) 2024 iv zinacef 1.5g 1x3 j, iv metronidazole 400mg 1x3.(b)(6) 2024 kefeksin 750 x3, po metronidazole (flagyl) 400 x3.(b)(6) 2024 kefeksin 500mg x3, po metronidazole (flagyl) 400mg x3.The patient displayed signs and symptoms of infection.No prophylactic antibiotics were administered.A new procedure was undertaken and sling tip was removed successfully on 26aug2024.The infection subsided with anitibiotics and patient feels okay.Additionally, it was reported the device was misused during the procedure, wherein the sling was used during the procedure without the outer sleeve and the tip of the sling was detached and remained in the patient.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide a correction to field g2.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the subject device was not returned, and the specific root cause of the reported event could not be identified with the information received.Olympus will continue to monitor field performance for this device.

Brand Name
VERSAPOINT II BIPOLAR ELECTRODE RESECTOSCOPIC - 4.0 MM ANGLED LOOP, RESECTING
Common Device Name
WA47787A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20599167
Report Number9610773-2024-02643
Device Sequence Number8803965
Product Code HIN
UDI-Device Identifier14042761086261
UDI-Public14042761086261
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K111751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47787A
Device Lot NumberU2307069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown